Log in
NRAS
24,238 members27,991 posts

Leflunomide is there any hair loss with this drug

still asking questions about this drug

did you have hair loss? and how was your weight? thank you

19 Replies
oldestnewest

The only problem I've had is high BP.

1 like
Reply

were you on it for long poemsgalore1

Reply

I'm still on it and have been for 10 years.

1 like
Reply

No to hair loss and weight lost a few pounds but nothing to worry about. The worse thing was it made it worse for a few days then worked sort of like magic. I just woke up the swelling had gone as did the fatigue and pain. That was 4 years ago but recently the RA has got more aggresive so as I can't have SUF and a few other ones because of blood risks its under discussion what is to be added in. Never mind ! I take the LEF at night and think its best taken with a glass of water to get it right down as it does taste vile if it gets stuck. lol

I'd I have regular blood tests and BP too no problems at all in 4 years. Its been great for me but on highest dose and I've known for a while my RA is aggressive and i have nodules in the stomach as well as hands now.

2 likes
Reply

I had no side effects at all. Didn't work either though.

1 like
Reply

Thank you everyone

Reply

Leflunomide raises my blood pressure, and since hypertension is in my family it causes very high readings. I am on three bp meds, two had to be added since the Leflunomide after being on one constant dose working for 20 years. The Leflunomide put me into RA remission for six years. It does cause hair loss in some people. It is now listed as a side effect. I started taking it in 2008 not knowing this, and when my hair started to thin I was told it's stress not the Leflunomide. Then my hair started coming out and I started seeing bald patches. I was still told it wasn't the Leflunomide. Unfortunately after I changed Rheumy docs I was informed it was the Leflunomide, and that RA can also cause hair loss. So I got a one two punch. If you have strong roots and limited stress you might not see it as a side effect. I have neither. If your hair starts to excessively shed, talk to your doctor. I must wear wigs now as my scalp shows and my hair which was very thick is sparse like a chemo patient.

2 likes
Reply

I need that " dislike" button. I'm sorry to hear you've been left with such damaged hair. Our nasty disease hits you on so many levels. Hugs

J

1 like
Reply

Thank you! {{Hugs back😊 }}

1 like
Reply

Thank you kautique, my hair is already very thin and fine thank you for that

its a same though because other wise that sounds good with you having remission for 6 years

thank you for being honest with me

2 likes
Reply

That's why I love this site-we get the honest truth from others who understand where we are coming from❤

Reply

ps has your hair never grown back then kauitque?

1 like
Reply

Unfortunately, no. I could not stop the Leflunomide because I was severely allergic to the other dmards. Not that I've started Humira my Rheumy says if things go well we can try to finally stop it.

Reply

Hello Veronica F , yes I had hair loss when taking leflunomide . I was also a little itchy at times .

Other than that my body behaved itself , but for me the drug didn't work as well as it should .

I'm on steroids too so I'm not sure if the leflunomide affected my weight .

I hope this helps .

Best wishes ,

Becky .

1 like
Reply

I had a little but it was only a little. No weight change but I believe it can given I had my weight taken at each fortnightly new drug bloods. I also see had my BP taken & it did affect my normally bob on blood pressure for a few weeks, around 8 as I recall. The major problem I had with it though was peripheral neuropathy & Carpal Tunnel Syndrome in both wrists, both reverted once I'd stopped it. My Rheumy wasn't convinced it was caused by the LEF but 2 sets of neuro tests, one whilst still on it & another when I'd stopped it & which showed they'd diminished proved otherwise to me. It didn't work so with that & the neuro problems it was no biggie to stop it.

I hope this helps & LEF works for you with no unwanted side effects.

1 like
Reply

I don't want to go on it now with the reports of hair loss, why can't they come up with something that isn't so harsh

1 like
Reply

Lost 15kg in 3 months...just had no appetite......no hair loss...came off it...didn't work for me....but many people do well on it for years.

Give it a chance, you could be one of the lucky ones.

1 like
Reply

Hi I’m on Leflunomide and haveant noticed any hair loss at all

My weight has gone up very little but my appetite has slowed down which may be the reason for that

This is my 5th week,on it and I’m still waiting for it to kick in.

Regards

1 like
Reply

bless you guys, hope you carry on doing good on it Bradclew

Reply

You may also like...